Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 21, 2021, 6:53 PM CDT for Santa Rosa County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 6:53 PM CDT (23:53 UTC)
- Expired
- Aug 21, 2021, 8:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 103 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WWUS84 KMOB 212353
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
653 PM CDT Sat Aug 21 2021
ALZ059-FLZ203-205-220100-
Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
653 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Okaloosa and northeastern Santa Rosa Counties
through 800 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Riverview, or 13 miles southeast of Brewton,
moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8714 3106 8702 3093 8659 3064 8679
TIME...MOT...LOC 2353Z 300DEG 15KT 3093 8698
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:16 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 21, 6:16 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 616 PM CDT Sat Aug 21 2021 .NEAR TERM UPDATE /Now Through Sunday night/...An upper level low pressure system will remain centered over northern Virginia through tonight with troughing extending southwest into the southeastern states. The upper level low will then dance the Fujiwara with Henri over the Mid-Atlantic, helping to pull Henri into the northeastern U.S. on Sunday and pivoting the trough axis eastward. An upper level high pressure system on its heels centered over the ArkLaTex region will persist through the near term. This continues to promote northerly to northwesterly flow aloft over the area through Sunday. At the surface, high pressure remains centered over the northern Gulf of Mexico through Sunday as it weakens. Weak disturbances within the upper level flow round the periphery of the trough/ridge pair, with our next one expected this afternoon and evening with scattered to at times numerous showers and thunderstorms are expected to develop over the area this afternoon into early evening. PWATs remain in the 2.1 to 2.3 inch range, and afternoon SBCAPE/MLCAPE values will peak around 2,500/1,500j/kg respectively. This will support robust thunderstorms development, and likewise, with relatively slow moving convection, very heavy rainfall with storms. The main area of concern this afternoon will be north of a line from Waynesboro MS to Florala AL, where SPC has a marginal risk for severe thunderstorms. DCAPE values remain rather low, only around 500 to 750j/kg, owing to a rather moist atmospheric column. This should help preclude stronger wind gusts with storms, although extensive water loading of updrafts with storm collisions could support a stronger gust or two. The local area also remains in a marginal risk for excessive rainfall today. By this evening, overall convective coverage should decrease to mainly isolated over the region. Highs this afternoon remain on track to reach the lower to middle 90's, with lows tonight in the middle 70's. Heat indices will range between 100 and 105 degrees. A High Risk of rip currents remains in place through tonight due to remaining swell from Hurricane Grace, high tidal ranges, and an outgoing tide during the afternoon and evening. Sunday will be rather similar to today, with the next upper level disturbance moving slowly southward throughout the day, mainly over the eastern portion of the forecast area. We therefore anticipate scattered to perhaps numerous showers and thunderstorms at times, with similar coverage to today. This will particularly be the case further east as you head into the central FL panhandle and south-central AL closer to the stronger section of the upper level disturbance. SBCAPE/MLCAPE values will likely approach the 3,000/2,500j/kg range respectively, along with DCAPE values around 1,000j/kg. The potential remains for gusty winds with storms. PWATs remain high in the 2 to 2.4 inch range, continuing to favor very heavy rainfall with thunderstorms and continue the potential for nuisance flooding. Afternoon temperatures will generally be in the lower to middle 90's, with heat indices in the 101 to 107 degree range. /22 && .AVIATION... 00Z issuance...VFR conditions prevail outside of showers and thunderstorms. Underneath any showers and storms this evening, expect temporary MVFR to IFR ceilings/visibility. Convection wanes into the evening, allowing for VFR conditions to continue to dominate. Tomorrow is a repeat of today, with afternoon showers and thunderstorms. VFR conditions outside of convection, and MVFR to IFR tempo ceilings/visibility underneath convection. MM/25 && .PREV DISCUSSION... /issued 352 PM CDT Sat Aug 21 2021/ NEAR TERM UPDATE /Now Through Sunday/...An upper level low pressure system will remain centered over northern Virginia through tonight with troughing extending southwest into the southeastern states. The upper level low will then dance the Fujiwara with Henri over the Mid-Atlantic, helping to pull Henri into the northeastern U.S. on Sunday and pivoting the trough axis eastward. An upper level high pressure system on its heels centered over the ArkLaTex region will persist through the near term. This continues to promote northerly to northwesterly flow aloft over the area through Sunday. At the surface, high pressure remains centered over the northern Gulf of Mexico through Sunday as it weakens. Weak disturbances within the upper level flow round the periphery of the trough/ridge pair, with our next one expected this afternoon and evening with scattered to at times numerous showers and thunderstorms are expected to develop over the area this afternoon into early evening. PWATs remain in the 2.1 to 2.3 inch range, and afternoon SBCAPE/MLCAPE values will peak around 2,500/1,500j/kg respectively. This will support robust thunderstorms development, and likewise, with relatively slow moving convection, very heavy rainfall with storms. The main area of concern this afternoon will be north of a line from Waynesboro MS to Florala AL, where SPC has a marginal risk for severe thunderstorms. DCAPE values remain rather low, only around 500 to 750j/kg, owing to a rather moist atmospheric column. This should help preclude stronger wind gusts with storms, although extensive water loading of updrafts with storm collisions could support a stronger gust or two. The local area also remains in a marginal risk for excessive rainfall today. By this evening, overall convective coverage should decrease to mainly isolated over the region. Highs this afternoon remain on track to reach the lower to middle 90's, with lows tonight in the middle 70's. Heat indices will range between 100 and 105 degrees. A High Risk of rip currents remains in place through tonight due to remaining swell from Hurricane Grace, high tidal ranges, and an outgoing tide during the afternoon and evening. Sunday will be rather similar to today, with the next upper level disturbance moving slowly southward throughout the day, mainly over the eastern portion of the forecast area. We therefore anticipate scattered to perhaps numerous showers and thunderstorms at times, with similar coverage to today. This will particularly be the case further east as you head into the central FL panhandle and south-central AL closer to the stronger section of the upper level disturbance. SBCAPE/MLCAPE values will likely approach the 3,000/2,500j/kg range respectively, along with DCAPE values around 1,000j/kg. The potential remains for gusty winds with storms. PWATs remain high in the 2 to 2.4 inch range, continuing to favor very heavy rainfall with thunderstorms and continue the potential for nuisance flooding. Afternoon temperatures will generally be in the lower to middle 90's, with heat indices in the 101 to 107 degree range. /22 SHORT TERM /Sunday night Through Tuesday night/...An amplified pattern is noted in the height field aloft with the axis of an upper level trof of low pressure aligned from the New England states to the Carolinas Sunday night into Monday. It is this feature that influences the poleward motion of tropical cyclone Henri, making landfall and lifting up across the New England States, an area of the CONUS that does not normally see such an occurrence. Southwest of the upper trof, an upper level ridge of high pressure will be centered over the ArkLaTex. Between these two upper level features, a mean northerly flow aloft will be positioned atop a slow southward moving surface pressure trof. Embedded mid-level impulses and the surface trof would favor enough ascent within a deeply moist environment for a north to south push of scattered storms Sunday night from across the I-65 corridor to and off the coast. Stronger storms pushing southward across the region could still produce locally heavy rainfall, frequent lightning and brief strong and gusty winds. The upper ridge builds and expands eastward across the Lower MS River Valley early next week. As discussed from the previous shift, forecasters continue to see indications in the 21.12Z data that deep layer moisture decreases somewhat for the start of next week as the upper ridge builds in from the west. Even so, there is enough moisture in place and with a weak surface pressure trough across our region along with daytime heating and instability, a modest chance of storms remains in the forecast Monday and Tuesday. Potentially likely along the I-10 corridor both afternoons. Away from storms, heat indices Monday could approach a range from 105 to 110. A heat advisory may become required if these trends continue. A MODERATE rip current risk remains in place through Monday night. /10 EXTENDED TERM /Wednesday Through Saturday/...Deep layer ridge is forecast to be aligned from the Appalachians to TX Wednesday. The ridge weakens slightly late in the week. On the southern periphery of the ridge, an inverted pressure trough moves west northwest across the FL Peninsula Thursday and up into the southeast on Friday. Forecasters see no end in the hot and muggy pattern with scattered to locally numerous showers and thunderstorms developing each afternoon. /10 MARINE...A broad ridge of high pressure will remain in place over the northern Gulf through early next week then weaken slightly by the middle part of next week. A light to occasionally moderate southwesterly to westerly flow will continue through Monday, becoming southerly to southeasterly on Tuesday. Seas will remain around 2 feet through Tuesday, increase to 3 to 4 feet Wednesday and Thursday due to a southeasterly fetch. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 4 AM CDT Sunday for ALZ265-266. FL...High Rip Current Risk until 4 AM CDT Sunday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 21, 4:45 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
445 PM CDT Sat Aug 21 2021
ALZ054-057-212230-
Wilcox AL-Butler AL-
445 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northern Butler and
east central Wilcox Counties through 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Pine Apple, or 18 miles southwest of Mosses,
moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3196 8686 3196 8645 3189 8645 3165 8660
3197 8703 3205 8697 3205 8686
TIME...MOT...LOC 2144Z 304DEG 13KT 3201 8692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 21, 5:15 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Sat Aug 21 2021
ALZ056-059-212300-
Conecuh AL-Escambia AL-
515 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern
Escambia and southeastern Conecuh Counties through 600 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Castleberry, or 10 miles southwest of Evergreen, moving east at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Castleberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 8717 3140 8713 3138 8672 3108 8679
TIME...MOT...LOC 2215Z 287DEG 14KT 3130 8705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 21, 5:27 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Sat Aug 21 2021
FLZ205-212315-
Okaloosa Inland FL-
527 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of central Okaloosa
County through 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Baker, or 10 miles west of Crestview, moving east
at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8646 3054 8650 3056 8653 3055 8654
3066 8679 3085 8679 3079 8639
TIME...MOT...LOC 2227Z 283DEG 13KT 3074 8674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 21, 5:28 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
528 PM CDT Sat Aug 21 2021
ALZ060-212315-
Covington AL-
528 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southeastern
Covington County through 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Lockhart, or 6 miles north of Florala, moving east at
15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8638 3103 8647 3120 8641 3117 8619
3099 8619
TIME...MOT...LOC 2228Z 287DEG 13KT 3110 8636
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHLocal storm report, Aug 21, 6:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
640 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 1 E FORT WALTON BEACH 30.42N 86.61W
08/21/2021 OKALOOSA FL LAW ENFORCEMENT
FLASH FLOODING FROM HEAVY RAINFALL CLOSED
HUGHES ST. NE BETWEEN EGLIN PKWY NE AND BEAL
PKWY NE. HIGH WATER RESCUES OF THREE ADULTS
AND ONE CHILD FROM FLOODED VEHICLES.
&&
MMSpecial weather statement, Aug 21, 6:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
653 PM CDT Sat Aug 21 2021
ALZ059-FLZ203-205-220100-
Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
653 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Okaloosa and northeastern Santa Rosa Counties
through 800 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Riverview, or 13 miles southeast of Brewton,
moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8714 3106 8702 3093 8659 3064 8679
TIME...MOT...LOC 2353Z 300DEG 15KT 3093 8698
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:10 PM CDT | Special Weather Statement | MOB | Baldwin | 65 min |
| Aug 20, 7:12 PM CDT | Special Marine Warning | MOB | 36 min | |
| Aug 21, 10:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 21, 4:05 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
| Aug 21, 4:45 PM CDT | Special Weather Statement | MOB | Butler | 45 min |
| Aug 21, 5:15 PM CDT | Special Weather Statement | MOB | Conecuh | 45 min |
| Aug 21, 5:28 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
| Aug 21, 1:14 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 7 hr |
| Aug 21, 4:34 PM CDT | Special Weather Statement | MOB | Okaloosa | 41 min |
| Aug 21, 5:27 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| Aug 21, 5:44 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 4 hr |
| Aug 21, 6:22 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.